Microscopic polyangiitis complicated by the development of prostate cancer and flutamide-induced hepatitis (Journal article)

Papaioannides, D./ Korantzopoulos, P./ Bouropoulos, C./ Latsi, P./ Fotinou, M./ Orphanidou, D.

We report a case of a 65-year-old man with microscopic polyangiitis who developed prostate cancer and gastric adenocarcinoma after prolonged oral use of cyclophosphamide. Acute hepatitis with jaundice and marked increase in aminotranferases occurred after 6 months of flutamide treatment for metastatic prostate carcinoma. It is suggested that patients with vasculitis or other autoimmune disorders should avoid prolonged use of cyclophosphamide and other cytotoxic drugs in order to minimize long-term adverse effects, of which the risk of cancer is by far the most important. In patients on flutamide treatment, careful monitoring of flutamide administration with repeated liver function tests should be undertaken, and the drug must be immediately discontinued in patients with abnormal results to avoid progression of liver injury.
Institution and School/Department of submitter: Πανεπιστήμιο Ιωαννίνων. Σχολή Επιστημών Υγείας. Τμήμα Ιατρικής
Keywords: Adenocarcinoma/*drug therapy/secondary,Aged,Antineoplastic Agents, Hormonal/*adverse effects,Flutamide/*adverse effects,Humans,Male,Prostatic Neoplasms/*drug therapy/pathology,Stomach Neoplasms/secondary,Vasculitis/*diagnosis
URI: https://olympias.lib.uoi.gr/jspui/handle/123456789/20036
ISSN: 0301-1623
Link: http://www.ncbi.nlm.nih.gov/pubmed/16307333
http://www.springerlink.com/content/7x3609u61x6532xn/fulltext.pdf
Appears in Collections:Άρθρα σε επιστημονικά περιοδικά ( Ανοικτά)

Files in This Item:
File Description SizeFormat 
Papaioannides-2005-Microscopic polyangi.pdf216.55 kBAdobe PDFView/Open    Request a copy


 Please use this identifier to cite or link to this item:
https://olympias.lib.uoi.gr/jspui/handle/123456789/20036
  This item is a favorite for 0 people.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.